Alert archive / New York / Wind Advisories in 2010

Wind Advisory 10, NWS Albany, NY

November 16, 2010Berkshire County, Massachusetts; Bennington County, Windham County, Vermont; 4 counties in New York

NWS Albany, NY issued this wind advisory at Nov 16, 2010, 3:27 AM EST for Berkshire County, Massachusetts; Bennington County, Windham County, Vermont; 4 counties in New York. It took effect at Nov 16, 2010, 10:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 3:27 AM EST (08:27 UTC)
In effect from
Nov 16, 2010, 10:00 PM EST
Expired
Nov 17, 2010, 6:00 AM EST
In force
8 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Columbia County, NY, Herkimer County, NY, Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 55 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WWUS71 KALY 160827
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
327 AM EST TUE NOV 16 2010

MAZ001-025-NYZ032-038-043-054-061-084-VTZ013-014-162100-
/O.NEW.KALY.WI.Y.0010.101117T0300Z-101117T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-
SOUTHERN HERKIMER-NORTHERN WASHINGTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...WHITEHALL...GRANVILLE...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
327 AM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
WEDNESDAY. 

* LOCATIONS...ALL OF HERKIMER COUNTY IN NEW YORK...THE CENTRAL AND
  NORTHERN TACONICS IN NEW YORK...THE SOUTHERN GREEN MOUNTAINS IN
  VERMONT...AND THE BERKSHIRES IN WESTERN MASSACHUSETTS.

* HAZARDS...STRONG AND GUSTY SOUTHEAST WINDS.

* WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...DEVELOPING LATE THIS EVENING...AND LASTING THROUGH
  EARLY WEDNESDAY MORNING.

* IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED
  POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
535 
WWUS71 KALY 162025
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EST TUE NOV 16 2010

MAZ001-025-NYZ032-038-043-054-061-084-VTZ013-014-171000-
/O.CON.KALY.WI.Y.0010.101117T0300Z-101117T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-
SOUTHERN HERKIMER-NORTHERN WASHINGTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...WHITEHALL...GRANVILLE...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
325 PM EST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST WEDNESDAY. 

* LOCATIONS...ALL OF HERKIMER COUNTY IN NEW YORK...THE CENTRAL 
  AND NORTHERN TACONICS IN NEW YORK...THE SOUTHERN GREEN 
  MOUNTAINS IN VERMONT...AND THE BERKSHIRES IN WESTERN 
  MASSACHUSETTS. 

* HAZARDS...STRONG AND GUSTY SOUTHEAST WINDS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...DEVELOPING LATE THIS EVENING...AND LASTING THROUGH 
  EARLY WEDNESDAY MORNING. 

* IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED 
  POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
800 
WWUS71 KALY 170845
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
345 AM EST WED NOV 17 2010

MAZ001-025-NYZ032-038-043-054-061-084-VTZ013-014-172100-
/O.NEW.KALY.WI.Y.0011.101117T2000Z-101118T0600Z/
/O.CON.KALY.WI.Y.0010.000000T0000Z-101117T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-
SOUTHERN HERKIMER-NORTHERN WASHINGTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...WHITEHALL...GRANVILLE...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
345 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
EST THURSDAY. 

A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING.

* LOCATIONS...ALL OF HERKIMER COUNTY IN NEW YORK...THE CENTRAL 
  AND NORTHERN TACONICS IN NEW YORK...THE SOUTHERN GREEN 
  MOUNTAINS IN VERMONT...AND THE BERKSHIRES IN WESTERN 
  MASSACHUSETTS. 

* HAZARDS...STRONG AND GUSTY SOUTHEAST WINDS EARLY THIS
  MORNING...THEN STRONG AND GUSTY WEST TO NORTHWEST WINDS LATER
  THIS AFTERNOON AND TONIGHT.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH EARLY
  THIS MORNING...THEN WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH
  GUSTS UP TO 50 MPH LATER THIS AFTERNOON AND TONIGHT.

* TIMING...LASTING THROUGH EARLY THIS MORNING...THEN REDEVELOPING
  LATE THIS AFTERNOON BEFORE DIMINISHING EARLY THURSDAY MORNING.

* IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED 
  POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CTZ001-013-NYZ033-039>042-047>053-058>060-063>066-082-083-VTZ015-
172100-
/O.NEW.KALY.WI.Y.0011.101117T2000Z-101118T0600Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-HAMILTON-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SPECULATOR...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...COBLESKILL...
MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...
ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...
ALBANY...TROY...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE...
BEACON...ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...
PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
345 AM EST WED NOV 17 2010

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
EST THURSDAY. 

* LOCATIONS...THE MID AND UPPER HUDSON VALLEY INCLUDING THE
  GREATER CAPITAL REGION...THE SOUTHERN ADIRONDACKS...EASTERN
  CATSKILLS...MOHAWK RIVER VALLEY...AND LAKE GEORGE SARATOGA
  REGION OF EASTERN NEW YORK...ALL OF LITCHFIELD COUNTY
  CONNECTICUT...AND EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT.

* HAZARDS...STRONG AND GUSTY WEST TO NORTHWEST WINDS LATER
  THIS AFTERNOON AND TONIGHT.

* WINDS...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH
  GUSTS UP TO 50 MPH LATER THIS AFTERNOON AND TONIGHT.

* TIMING...DEVELOPING LATE THIS AFTERNOON AND LASTING THROUGH
  EARLY THURSDAY MORNING.

* IMPACTS...IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH
  SCATTERED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
837 
WWUS71 KALY 171107
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
607 AM EST WED NOV 17 2010

MAZ001-025-NYZ032-038-043-054-061-084-VTZ013-014-172100-
/O.EXP.KALY.WI.Y.0010.000000T0000Z-101117T1100Z/
/O.CON.KALY.WI.Y.0011.101117T2000Z-101118T0600Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-
SOUTHERN HERKIMER-NORTHERN WASHINGTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...WHITEHALL...GRANVILLE...HOOSICK FALLS...
CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...
BENNINGTON...JACKSONVILLE...NEWFANE
607 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST THURSDAY...
...WIND ADVISORY HAS EXPIRED...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1
AM EST THURSDAY.

THE PREVIOUS WIND ADVISORY FOR EARLY THIS MORNING HAS EXPIRED.

* LOCATIONS...ALL OF HERKIMER COUNTY IN NEW YORK...THE CENTRAL 
  AND NORTHERN TACONICS IN NEW YORK...THE SOUTHERN GREEN 
  MOUNTAINS IN VERMONT...AND THE BERKSHIRES IN WESTERN 
  MASSACHUSETTS. 

* HAZARDS...STRONG AND GUSTY WEST TO NORTHWEST WINDS LATER THIS
  AFTERNOON AND TONIGHT.

* WINDS...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP
  TO 50 MPH LATER THIS AFTERNOON AND TONIGHT.

* TIMING...LATE THIS AFTERNOON BEFORE DIMINISHING EARLY THURSDAY
  MORNING.

* IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED
  POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CTZ001-013-NYZ033-039>042-047>053-058>060-063>066-082-083-VTZ015-
172100-
/O.CON.KALY.WI.Y.0011.101117T2000Z-101118T0600Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-HAMILTON-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SPECULATOR...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...COBLESKILL...
MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...
ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...
ALBANY...TROY...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE...
BEACON...ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...
PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
607 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST THURSDAY. 

* LOCATIONS...THE MID AND UPPER HUDSON VALLEY INCLUDING THE 
  GREATER CAPITAL REGION...THE SOUTHERN ADIRONDACKS...EASTERN 
  CATSKILLS...MOHAWK RIVER VALLEY...AND LAKE GEORGE SARATOGA 
  REGION OF EASTERN NEW YORK...ALL OF LITCHFIELD COUNTY 
  CONNECTICUT...AND EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT. 

* HAZARDS...STRONG AND GUSTY WEST TO NORTHWEST WINDS LATER THIS 
  AFTERNOON AND TONIGHT. 

* WINDS...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP 
  TO 50 MPH LATER THIS AFTERNOON AND TONIGHT. 

* TIMING...DEVELOPING LATE THIS AFTERNOON AND LASTING THROUGH 
  EARLY THURSDAY MORNING. 

* IMPACTS...IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH 
  SCATTERED POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 2:06 AM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Nov 16, 2:06 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
206 AM EST TUE NOV 16 2010

.SYNOPSIS...
A STORM WILL INTENSIFY QUICKLY AS IT MOVES NORTH ALONG THE WEST
SLOPES WIDE OF THE APPALACHIANS TODAY...REACHING LAKE ERIE LATE
TONIGHT...AND THEN MOVE THROUGH THE SAINT LAWRENCE VALLEY TO
LABRADOR BY THURSDAY. IT WILL OVERSPREAD THE REGION WITH RAIN
TODAY...TRIGGER SCATTERED THUNDERSTORMS EARLY WEDNESDAY IN THE
SOUTHERN AREAS...AND USHER IN MUCH COOLER AIR ON BRISK WINDS LATE
WEDNESDAY AND THURSDAY. ANOTHER DISTURBANCE WILL RACE ACROSS
SOUTHERN ONTARIO AND QUEBEC FRIDAY AND EARLY SATURDAY. HIGH
PRESSURE WILL BUILD OVER THE EASTERN UNITED STATES FOR THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1 AM EST...HAVE MADE SIGNIFICANT CHANGES TO GRIDDED DATABASE
THROUGH 9AM EST/14Z. AN UPPER LEVEL SHORTWAVE...NOTED ON WV
SATELLITE IMAGERY...IS MOVING NE WELL IN ADVANCE OF MAIN SYSTEM
CURRENTLY DEVELOPING ACROSS THE SOUTHERN PLAINS AND GULF COAST
REGION. THIS LEAD WAVE...IN COMBINATION WITH STRONG MID LEVEL
ISENTROPIC LIFT...HAS LED TO AN EXPANDING AREA OF MAINLY LIGHT
RAIN ACROSS THE NORTHERN MID ATLANTIC STATES...ENTERING CENTRAL
PA. WE EXPECT THIS RAIN TO REACH AT LEAST THE SE CATSKILLS...MID
HUDSON VALLEY AND NW CT AROUND 3 OR 4 AM...AND POSSIBLY AS FAR N/W
AS THE CAPITAL REGION AND BERKSHIRES BY 6 AM. AS SUCH...HAVE
INCREASED POPS SIGNIFICANTLY...WITH LIKELIES ACROSS SOUTHERN
AREAS...AND CHC POPS ACROSS THE CAPITAL REGION THROUGH AROUND 9
AM...THEN TAPERING OFF THEREAFTER. WILL KEEP AREAS OF FOG AS
WELL...ALTHOUGH AREAL COVERAGE MAY ACTUALLY BE CONFINED MAINLY TO
NORTHERN AREAS...WHERE CLOUD DEPTH WILL REMAIN A BIT THINNER.

AFTER 9 AM EST...WE EXPECT A GENERAL BREAK FROM THE
RAINFALL...DESPITE MOSTLY CLOUDY SKIES. THEN...RAIN SHOULD RAPIDLY
REDEVELOP FROM SW TO NE DURING THE MID TO LATE AFTERNOON
HOURS...OVERSPREADING MUCH OF THE REGION PRIOR TO SUNSET. SO...WILL
REINTRODUCE POPS FROM S TO N THIS AFTERNOON...WITH LIKELY TO CAT
POPS ACROSS SOUTHERN/WESTERN AREAS AFTER 21Z...WITH HIGH CHC ACROSS
NORTHERN AREAS.

AS FOR MAX TEMPS...WILL GENERALLY ACCEPT A MAV/MET MOS BLEND...WITH
MID 50S FOR MOST VALLEY AREAS...EXCEPT FOR SOME UPR  50S ACROSS THE
MID HUDSON VALLEY REGION...WITH MID/UPPER 40S ACROSS HIGHER
ELEVATIONS WITHIN THE SOUTHERN DACKS.

TONIGHT...EXPECT PERIODS OF RAIN...SOME OF WHICH COULD BE HEAVY. IN
ADDITION...SE WINDS WILL INCREASE AS GRADIENT TIGHTENS BETWEEN
INTENSIFYING LOW PRESSURE APPROACHING FROM THE SW...AND RETREATING
HIGH TO THE E. AS LOW LEVEL JET INCREASES...AREAS ACROSS THE
SOUTHERN GREENS/BERKS/NORTHERN TACONICS...AND WESTERN MOHAWK
VALLEY/WESTERN DACKS MAY EXPERIENCE STRONG GUSTS APPROACHING 50 MPH
DUE TO ENHANCED CHANNELED FLOW. THUS...WILL RAISE A WIND ADVISORY
FOR THESE AREAS FOR THE OVERNIGHT PERIOD. WILL ALSO MENTION SLIGHT
CHC FOR THUNDER LATER TONIGHT...AS SHOWALTER INDICES DIP BELOW ZERO
AFTER MIDNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
BY 12UTC WED SYSTEM IS CUT OFF AT 500HPA WITH 990ISH SFC LOW NR
BUF. THE GEM/GFS/ECMWF HAVE THE WARM CONVEYOR BELT IN PROCESS OF
EXISTING REGION. OCDFNT ARCS ACROSS RGN FM LK ONT TO NR ALB TO
NYC. RAIN SHOULD BE TRANSITIONING TO -SHRA DURING THE MORNING. NAM
IN PARTICULAR AND THE OTHERS TO A LESSOR EXTENT IMPLY A RATHER
DISTINCT DRY SLOT PUSHING INTO RGN FM SW...OVERRUNNING THE OCDFNT.
THE NAM PRODUCES UPWARDS OF 600-1000 J/KG OF CAPE...AND GFS A FEW
HUNDRED J/KG MAINLY S & E OF ALB. MET GUID PRODUCES 13% TSTM POPS
AT ALB AND MAV 30PCT. GIVEN THE HIGHLY DYNAMIC NATURE OF THIS
SYSTEM...WILL MENTION CHC TSTMS WITH AND JUST AHEAD OF OCDFNT.
BETTER LIFT THAN IS IMPLIED AT SFC IS LIKELY ON FRONTAL SFC ALOFT.

WITH EVENT WINDING DOWN QPF WISE WED..TOTAL QPF ON THE ORDER OF 0.5
TO 1.5 INCHES ON MOST MODELS. SOME SUGGEST DOWNSLOPING WILL KEEP
AMOUNTS AROUND 0.5 IN MAJOR VALLEYS...WHILE UPSLOPING PRODUCES
AMOUNTS AROUND 2 INCHES IN CATSKILLS & PARTS OF ADIRONDACKS
DEPENDING ON MODEL. 21UTC RUNS OF SREF PLUMES HAVE CLUSTERING 0.4 TO
0.8 ON SREF AT ALB...AND 00UTC GEFS 0.8 TO 1.2. THESE VALUES ALL
REMAIN BLO FFG...SO JUST A GOOD SOAKING RAIN.

WIND GRADIENT WILL WEAKEN TWRD DAYBREAK WED FOR A WHILE...BUT DURING
AFTN IN STORMS WAKE BRISK NW WINDS WILL INCRG TO 15-25 MPH WITH
HIGHER GUSTS. WED AFTN WITH SFC LOW HEADING NE OUT OF RGN...IN CAA
LK RESPONSE CRANKS UP AS INSTAB CLASS REACHES CONDITIONAL AND SEVERAL
500HPA SHORT WAVES MOVE ACROSS RGN IN STRONGLY CYCLONIC FLOW WED
AFTN AND NT. THIS WILL BE MAINLY W OF HDSVLY WITH -SHRA OF RN
CHANGING TO SN. WED NT MAIN H850 FLOW SHIFTS TO 300-310 VECTOR.

THUR MODELS CONTINUE TO SHOW SCNDRY CDFNT DROPPING THRU RGN AS SERIES
OF 500HPA SHORT WAVES ROUND BASE OF EAST COAST TROF OR PASS THROUGH
NY FURTHER N. W/MAIN SHORT WV PASSING TO OUR SOUTH FOR THE MOST PART
ON ALL MODELS.  THIS KEEPS LOW LVL MOISTURE OVER MUCH OF RGN AND A
LAKE RESPONSE GOING INTO W FCA INTO THRU EVENING.  THE 850HPA FLOW
REMAINS AROUND 290-300 THU AND THEN TO 310-320 THU NT. NIZIOL INSTAB
CLASS DROPS TO MODERATE THU. LATE THU NT SUPPORTING CONDS FOR LK
RESPONSE FALL APART AS LOW LEVEL FLOW BCMS ANTICYCLONIC...SHEAR INCRG
AND TEMPS WARM AT H850HPA. THIS LAKE RESPONSE WILL MAINLY ENHANCE
CLOUDS IN RGN INTO THU NT AND PRODUCE SHSN MAINLY OVER W
AREAS..DEPENDING ON H850FLOW. FURTHER E VRBL CLOUDS WILL BE THE CASE
W/DOWNSLOPING...AND SCT -SHSN POSSIBLE MAINLY WITH ACTUAL 500HPA
SHORT WV PASSAGES.

LATE THU NT AND FRI TROFING AT ALL LEVELS HAS MOVED OFFSHORE...AND
FLAT RIDGING BEGINS AT 500 OVER E UNITED STATES. AT SFC HIGH BUILDS
OVER MUCH OF EASTERN THIRD OF NATION. WITH SUBSIDENCE SHOULD BE
PS-MS DAY WITH BLO NORMAL TEMPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
BOTH THE 12Z GFS AND 12Z ECMWF WERE IN PRETTY GOOD AGREEMENT THROUGH
THIS PERIOD. BY SATURDAY...LARGE HIGH PRESSURE WILL CREST TO OUR
SOUTH AND THEN ATTEMPT TO BRING A MILDER SOUTHWEST FLOW INTO THE
REGION. HOWEVER...BOTH MODELS INDICATE A BACKDOOR COLD FRONT WILL
TAKE PLACE LATE SATURDAY OR SATURDAY NIGHT (THE GFS WAS A LITTLE
SLOWER WITH THIS FEATURE). TEMPERATURES WILL TOP OUT AROUND 50 IN
THE VALLEYS...40S OVER THE HIGHER TERRAIN. MOISTURE WITH THIS COLD
FRONT WILL BE VERY LIMITED..BUT IT WILL PUT THE BRAKES ON ANY BIG
WARMUP WHICH WILL BE PINCHED OFF TO OUR SOUTH. TEMPERATURES ON
SUNDAY WILL BE SEASONABLE AT BEST. THEN...BY MONDAY...THIS HIGH
PRESSURE OVER EASTERN CANADA...WILL SLIDE OFF TO NORTHEAST AND
THEN BEGIN TO PUSH MILDER AIR OUR WAY. HOWEVER...IT WILL LIKELY BE
FORCED TO OVERRUN THE COOL AIR STILL AT THE SURFACE WHICH MIGHT
PRODUCE SOME SHOWERS SUNDAY NIGHT INTO MONDAY.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VERY TRICKY FORECAST OVER THE NEXT 3-6 HOURS...AS MOIST LOW LEVELS
ARE QUITE CONDUCIVE FOR FOG DEVELOPMENT...HOWEVER THICKENING
CLOUDS ABOVE THIS MOIST LAYER MAY LIMIT BOUNDARY LAYER COOLING AND
WIDESPREAD FOG FORMATION. WE HAVE TRENDED CONDITIONS TOWARD IFR
AFTER 08Z/TUE...FOR VSBYS AND CIGS IN MOST AREAS...ALTHOUGH THE
PROSPECTS FOR LIFR MAY BE A BIT LESS. IN ADDITION...RAIN IS
EXPECTED TO AFFECT KPOU FROM ABOUT 09Z-14Z/TUE...FROM A WEAK
DISTURBANCE MOVING WELL AHEAD OF THE MAIN WEATHER SYSTEM EXPECTED
FOR LATER TODAY THROUGH WEDNESDAY.

CONDITIONS SHOULD IMPROVE TO HIGH MVFR OR VFR BY MID TO LATE
MORNING...BEFORE TRENDING DOWNWARD INTO MVFR/IFR RANGE BY EVENING
AS STEADIER RAIN OVERSPREADS THE TERMINALS FROM S TO N...AND
PERSISTS THROUGH AND AFTER 06Z/WED.

WINDS WILL REMAIN LIGHT...MAINLY FROM THE SE AT LESS THAN 8 KT
THROUGH SUNSET. THEREAFTER...SE WINDS WILL INCREASE TO 10-15
KT...WITH SOME GUSTINESS POSSIBLE...ESP AT KALB.

THE PROBABILITY FOR LOW LEVEL WIND SHEAR WILL INCREASE RAPIDLY
AFTER 02Z/WED...AS WINDS AROUND AND ABOVE 2000 FT AGL INCREASE
FROM THE SE AT 35 TO 45 KT...WHILE SFC WINDS GENERALLY REMAIN
BELOW 15 KT.

OUTLOOK...
WED...IMPROVING TO MVFR-VFR IN THE AFTERNOON WITH RAIN TAPERING
OFF EARLY. BECOMING WINDY.
THU...VFR...CIG. NO SIG WX.
FRI/SAT...VFR...NO SIG WX.

&&

.HYDROLOGY...
LOW PRESSURE MOVING FROM THE DEEP SOUTH TOWARDS THE EASTERN GREAT
LAKES TOMORROW INTO WEDNESDAY WILL SPREAD A STEADY RAINFALL INTO
OUR AREA. QPF AMOUNTS WILL RANGE FROM 0.75 FOR VALLEY AREAS TO
1.50 INCHES FOR THE HIGHER TERRAIN OF THE SOUTHERN
ADIRONDACKS...EASTERN CATSKILLS...AND SOUTHERN VERMONT. WHILE
THESE FORECASTED RAINFALL AMOUNTS WILL LIKELY NOT CAUSE WIDESPREAD
MAIN STEM RIVER FLOODING...LARGE IN BANK RISES ARE POSSIBLE ON AREA
RIVERS AND STREAMS. SOME URBAN OR LOW LYING FLOOD ISSUES ARE
POSSIBLE AS WELL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...KL
SHORT TERM...SNYDER
LONG TERM...FRUGIS
AVIATION...KL
HYDROLOGY...FRUGIS
Hazardous weather outlook, Nov 15, 3:54 PM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EST MON NOV 15 2010

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
354 PM EST MON NOV 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THREE-QUARTERS TO ONE AND A HALF INCHES OF RAIN ARE LIKELY ON
TUESDAY INTO WEDNESDAY. WHILE THIS WILL LIKELY NOT LEAD TO
WIDESPREAD MAIN STEM RIVER FLOODING...SOME URBAN...POOR
DRAINAGE...AND LOW LYING FLOODING MAY OCCUR TUESDAY NIGHT INTO
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2010Wind Advisories in Vermont, 2010Wind Advisories in Massachusetts, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.